Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 15, 2008, 9:08 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 15, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 9:08 AM MDT (15:08 UTC)
- In effect from
- Mar 15, 2008, 2:00 PM MDT
- Expired
- Mar 15, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3627 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 151508 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 908 AM MDT SAT MAR 15 2008 ...BREEZY TO WINDY CONDITIONS WITH VERY DRY AIR TO CONTINUE FOR OUR AREA TODAY AND SUNDAY... LONGER DAY-LENGTH HEATING COMBINED WITH HIGHER WINDS ALOFT FROM FAST JET STREAM ACROSS THE SOUTHWEST...WILL ALLOW FOR VERY EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE. THIS WILL TAKE PLACE IN THE ABSENCE OF A STRONG LEE-SIDE LOW SURFACE PRESSURE GRADIENT. ON SUNDAY...AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A STRONG PRESSURE GRADIENT DEVELOPS ACROSS THE AREA. DEEP MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO REACH THE SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE GRADIENT. THESE CONTRIBUTING FACTORS FOR BOTH DAYS...WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES WILL REMAIN AS LOW AS THE SINGLE DIGITS. IN ADDITION...VERY LOW FUEL MOISTURE AND HIGH TO EXTREME FIRE DANGERS ARE EXPECTED WITH THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ111-112-TXZ055-056-160400- /O.NEW.KEPZ.FW.W.0007.080315T2000Z-080316T0300Z/ /O.NEW.KEPZ.FW.A.0007.080316T1800Z-080317T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 908 AM MDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. FOR TODAY AND SUNDAY...SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 20 TO 25 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF AREA MOUNTAINS CAN EXPECT MORE FREQUENT GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ110-160300- /O.NEW.KEPZ.FW.W.0007.080315T2000Z-080316T0300Z/ SOUTHWEST MOUNTAINS- 908 AM MDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. SATURDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER GUSTS.. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ NMZ113-160400- /O.NEW.KEPZ.FW.A.0007.080316T1800Z-080317T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 908 AM MDT SAT MAR 15 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. SUNDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER GUSTS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:55 AM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 15, 3:55 AM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
355 AM MDT SAT MAR 15 2008
.SYNOPSIS...
BREEZY TO WINDY CONDITIONS WILL OCCUR THIS AFTERNOON WITH LESS
BLOWING DUST EXPECTED. AN PACIFIC STORM SYSTEM WILL APPROACH THE
AREA ON SUNDAY WITH STRONG WINDS AND BLOWING DUST POSSIBLE BY THE
AFTERNOON. THE SYSTEM WILL MOVE OVER THE STATE SUNDAY NIGHT AND
MONDAY WITH A SLIGHT CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW
SHOWERS POSSIBLE. A FEW THUNDERSTORMS MAY ALSO OCCUR WITH THIS
SYSTEM. DRY CONDITIONS WILL RETURN LATE TUESDAY AND PERSIST FOR
THE REMAINDER OF THE WEEK WITH TEMPERATURES GRADUALLY WARMING
THROUGH THE WEEK.
&&
.DISCUSSION...
TODAYS WEATHER WILL BE SOMEWHAT OF A LULL IN THE PATTERN WITH A
WESTERLY FLOW AND WEAK SHORT WAVE RIDING OCCURRING ALOFT AND A
WEAK SURFACE PRESSURE GRADIENT AT THE SURFACE. WINDS WILL INCREASE
INTO THE BREEZY TO LOW WINDY CATEGORY THIS AFTERNOON WITH DAY TIME
HEATING AND MIXING...BUT WINDS WILL NOT BE AS STRONG AS YESTERDAY.
SOME HIGH CLOUDINESS WILL MOVE INTO THE AREA FROM THE WEST THIS
AFTERNOON.
ON SUNDAY THE PATTERN WILL CHANGE AS AN UPPER LOW ON THE WEST
COAST WILL MOVE INLAND INTO THE DESERT SOUTHWEST. INITIALLY WE
WILL EXPERIENCE ANOTHER STRONG WIND EVENT ON SUNDAY AS THE
SOUTHWEST FLOW AHEAD OF THE STORM SYSTEM STRENGTHENS AND THE
SURFACE PRESSURE GRADIENT TIGHTENS AGAIN. WINDS WILL LIKELY REACH
ADVISORY CRITERIA BY THE AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS. THE SOUTHWESTERLY FETCH OF THE WINDS WILL PASS OVER
DRY LAKE BEDS THAT MAY ENHANCE BLOWING DUST ACROSS THE AREA SUNDAY
AFTERNOON.
THE LARGE LOW PRESSURE SYSTEM WILL MOVE OVER THE STATE EARLY
MONDAY AND GENERATE AT LEAST A SLIGHT CHANCE OF SHOWERS FOR THE
REGION. THE MODELS ARE NOT BRINGING A LOT OF MOISTURE WITH THIS
SYSTEM. THAT SHOULD KEEP MEASURABLE PRECIP AMOUNTS GENERALLY
SPOTTY ACROSS THE AREA. MOUNTAIN LOCATIONS WILL HAVE THE BEST
CHANCE FOR MEASURABLE PRECIPITATION. THIS SYSTEM IS FAIRLY COLD
WITH SNOW LEVELS DROPPING TO 5000 FEET AND POSSIBLE LOWER BY
MONDAY MORNING. LIMITED MOISTURE WILL KEEP SNOW ACCUMULATIONS
LIGHT. THE UNSTABLE AIR MASS ASSOCIATED WITH THIS SYSTEM WILL
RESULT IN A FEW THUNDERSTORMS ON MONDAY AND EARLY MONDAY EVENING.
THE SYSTEM SHOULD CLEAR OUT OF THE AREA BY MID DAY TUESDAY. A FLAT
RIDGE AND WESTERLY FLOW ALOFT WILL FILL IN BEHIND THE SYSTEM THAT
WILL MAINTAIN DRY CONDITIONS FOR THE REMAINDER OF THE WEEK. DAY
TIME TEMPERATURES WILL DROP SIGNIFICANTLY ON MONDAY BUT WILL WARM
UP DURING THE WEEK.
&&
.AVIATION...VALID 15/12Z-16/12Z
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SURFACE WINDS
WILL INCREASE THIS AFTERNOON. MODERATE TURBULENCE POSSIBLE
VICINITY OF LOCAL MOUNTAINS AND ALONG EAST SLOPES.
&&
.FIRE WEATHER...
VERY DRY CONDITIONS WITH LOW RELATIVE HUMIDITY COUPLED WITH
EXPECTED 20-FOOT WIND SPEEDS GREATER THAN 20 MPH THIS AFTERNOON
AND EARLY EVENING WILL REQUIRE A RED FLAG WARNING FOR TODAY FOR
FIRE WEATHER ZONES EXCEPT ZONE 113. STRONGER WINDS ARE EXPECTED
FOR SUNDAY AFTERNOON WITH CONTINUED LOW RELATIVE HUMIDITY. A WATCH
WILL BE ISSUED FOR POTENTIAL FIRE DANGER ON SUNDAY AFTERNOON.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA MONDAY
WITH A SLIGHT CHANCE OF LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS POSSIBLE FROM EARLY MONDAY MORNING THROUGH EARLY TUESDAY
MORNING. UNSTABLE CONDITIONS GENERATED BY THE LOW WILL RESULT IN A
FEW THUNDERSTORMS WITH LIGHTNING STRIKES AND STRONG WIND GUSTS ON
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 53 76 46 58 / 0 0 0 10 20
SIERRA BLANCA TX 76 49 76 42 56 / 0 0 0 0 20
LAS CRUCES 77 49 72 42 57 / 0 0 0 10 20
ALAMOGORDO 75 46 71 39 54 / 0 0 0 10 20
CLOUDCROFT 55 30 51 23 33 / 0 0 0 10 20
TRUTH OR CONSEQUENCES 75 45 67 38 53 / 0 0 0 20 20
SILVER CITY 70 38 56 30 43 / 0 0 10 30 30
DEMING 77 46 68 37 54 / 0 0 0 20 20
LORDSBURG 76 45 65 36 51 / 0 0 10 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR NMZ110>112.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ111>113.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Mar 15, 7:26 AM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 726 AM MDT SAT MAR 15 2008 NMZ022>025-030>032-TXZ055-056-161330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 726 AM MDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SURFACE WINDS WILL INCREASE INTO THE BREEZY TO LOW WINDY CATEGORY THIS AFTERNOON. VERY DRY CONDITIONS KEEP THE FIRE DANGER HIGH...THEREFORE A RED FLAG WARNING WILL BE VALID FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING STORM SYSTEM MAY GENERATE WINDS INTO THE ADVISORY CRITERIA OF 25 TO 35 MPH BY THE AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW WITH SNOW LEVELS DOWN TO 5000 FEET ON MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WITH SOME SMALL HAIL AND ICE PELLETS BEING PRODUCED. LIMITED MOISTURE WILL KEEP ACCUMULATIONS SPOTTY. DRY CONDITIONS EXPECTED FOR TUESDAY AND THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:08 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 21 hr |
| Mar 15, 3:37 PM MDT | High Wind Warning | EPZ | 28 hr | |
| Mar 15, 3:37 PM MDT | Wind Advisory | EPZ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.